Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 247, NWS Raleigh, NC

June 29, 2008Davidson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2008, 6:34 PM EDT for Davidson County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2008, 6:34 PM EDT (22:34 UTC)
Expired
Jun 29, 2008, 7:30 PM EDT
In force
56 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 136 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:57 PM EDTTSTM WND DMGSw Welcome, NCLAW ENFORCEMENT REPORTED POWER LINES DOWN IN THE TOWN OF WELCOME.
Jun 29, 7:00 PM EDTTSTM WND DMG3 W Lexington, NCLAW ENFORCEMENT REPORTED POWER LINES DOWN ACROSS TUSSEY ROAD... NEAR AUGUSTA DR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 29, 1:35 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 292233
SVRRAH
NCC057-292330-
/O.NEW.KRAH.SV.W.0247.080629T2234Z-080629T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT SUN JUN 29 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 730 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES WEST OF ARCADIA...OR OVER
  MOCKSVILLE...MOVING EAST AT 29 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARCADIA...
  WELCOME...LEXINGTON...
  THOMASVILLE...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3585 8039 3589 8041 3590 8037 3596 8038
      3599 8033 3599 8021 3602 8021 3601 8004
      3551 8007 3551 8019 3557 8022 3565 8030
      3569 8033 3571 8033 3571 8039 3574 8046
      3583 8049
TIME...MOT...LOC 2234Z 275DEG 25KT 3590 8052

$$

23
2 follow-up statements
000 
WWUS52 KRAH 292312
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
711 PM EDT SUN JUN 29 2008

NCC057-292330-
/O.CON.KRAH.SV.W.0247.000000T0000Z-080629T2330Z/
DAVIDSON NC-
711 PM EDT SUN JUN 29 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR DAVIDSON COUNTY...

AT 711 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
THAT RESULTED IN A FEW DOWN POWER LINES. THIS STORM WAS LOCATED NEAR 
WELCOME...OR NEAR LEXINGTON...MOVING EAST AT 29 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

PLEASE REPORT ANY DAMAGING WEATHER TO LOCAL LAW ENFORCEMENT OR THE 
NATIONAL WEATHER SERVICE. 

LAT...LON 3585 8039 3589 8041 3590 8037 3596 8038
      3599 8033 3599 8021 3602 8021 3601 8004
      3551 8007 3551 8019 3557 8022 3565 8030
      3569 8033 3571 8033 3571 8039 3574 8046
      3583 8049
TIME...MOT...LOC 2311Z 275DEG 25KT 3588 8020

$$

23
000 
WWUS52 KRAH 292325
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT SUN JUN 29 2008

NCC057-292335-
/O.EXP.KRAH.SV.W.0247.000000T0000Z-080629T2330Z/
DAVIDSON NC-
725 PM EDT SUN JUN 29 2008

...THE SEVERE THUNDERSTORM WARNING FOR DAVIDSON COUNTY EXPIRES AT 730
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE AREA 
AND THE WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3585 8039 3589 8041 3590 8037 3596 8038
      3599 8033 3599 8021 3602 8021 3601 8004
      3551 8007 3551 8019 3557 8022 3565 8030
      3569 8033 3571 8033 3571 8039 3574 8046
      3583 8049
TIME...MOT...LOC 2325Z 275DEG 25KT 3587 8008

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:59 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 29, 2:59 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
259 PM EDT SUN JUN 29 2008

.SYNOPSIS...

...SEVERE THUNDERSTORM WATCH FOR ALL OF CENTRAL NC THROUGH 900 PM
THIS EVENING...

AN UNSEASONABLY STRONG MID AND UPPER LEVEL TROUGH WILL APPROACH OUR
REGION FROM THE NW THIS AFTERNOON AND EVENING. THIS UPPER LEVEL
FEATURE WILL COMBINE WITH A PRE-FRONTAL SURFACE TROUGH OVER THE
FOOTHILLS AND WESTERN PIEDMONT... TO ENHANCE STRONG TO POSSIBLY
SEVERE THUNDERSTORMS. AS THE UPPER TROUGH MOVES OVER CENTRAL NC
MONDAY AFTERNOON... THERE IS STILL A CHANCE OF THUNDERSTORMS... BUT
MAINLY ALONG AND EAST OF INTERSTATE 95. LESS HUMID AND MORE STABLE
AIR WILL OVERSPREAD THE REGION BY TUESDAY... LASTING INTO LATE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
AS OF 230 PM SUNDAY...

...SEVERE THUNDERSTORM WATCH #640 FOR ALL OF CENTRAL NC THROUGH 900
PM THIS EVENING...

MAIN THREAT WILL BE FROM DAMAGING WINDS...

THE UNSEASONABLY STRONG LONG WAVE UPPER TROUGH... SEEN ON THE WATER
VAPOR SATELLITE IMAGERY EARLY THIS AFTERNOON NEARING THE CENTRAL
APPALACHIANS... WILL CONTINUE TO DIG SE TOWARD NC TONIGHT. WITH VERY
STRONG HEATING... CONVECTIVE INHIBITION WILL BE GONE BY MID
AFTERNOON. EXPECT THUNDERSTORMS TO BECOME MORE WIDESPREAD... WITH
THE POTENTIAL FOR SEVERE STORMS. AS THE MID LEVEL WINDS BECOME MORE
SW THIS AFTERNOON... THE PRECIPITABLE WATER VALUES SHOULD INCREASE
TO BETWEEN 1.7 AND 2.0. WITH THE APPROACH OF THE UPPER DYNAMICS
LATER TODAY AND TONIGHT... THERE WILL BE THE POSSIBILITY OF SOME WET
MICROBURSTS.

THE MID AFTERNOON VISIBLE SATELLITE IMAGERY INDICATED STRONG HEATING
WITH CUMULUS FIELDS POPPING UP. OTHER THAN A WEAK SURFACE TROUGH
TUCKED UP ALONG THE BLUE RIDGE... THERE WERE NO DISCERNIBLE LOW
LEVEL BOUNDARIES EVIDENT. SURFACE DEW POINTS WERE MIXING OUT
SOMEWHAT... BUT REMAINED IN THE LOWER TO MID 60S WEST... AND 65-70
EAST. SURFACE TEMPERATURES WERE MAXING OUT AT OR ABOVE 90 JUST ABOUT
ALL LOCATIONS.

WITH CONTINUED STRONG SURFACE HEATING THIS AFTERNOON... THE BOUNDARY
LAYER WILL BECOME EVEN MORE UNSTABLE... WHILE MID/UPPER LEVEL
DIVERGENCE CONTINUES TO INCREASE. LOW LEVEL CONVERGENCE IS EXPECTED
TO INCREASE AS A LEE TROUGH DEVELOPS NEAR THE FOOTHILLS INTO THE
WESTERN PIEDMONT THIS AFTERNOON... AND WITH MIXED LAYER (ML)CAPES
FORECAST TO REACH INTO THE 1500-2000 J/KG... SCATTERED THUNDERSTORMS
ARE EXPECTED TO INITIATE JUST ABOUT ANYWHERE OVER THE REGION WITH
LOSS OF CONVECTIVE INHIBITION.

EVEN MORE CONCENTRATED CONVECTION SHOULD DEVELOP OVER THE MOUNTAINS
INTO THE WESTERN PIEDMONT THIS AFTERNOON... AND PUSH ENE INTO THE
NORTH CENTRAL AND NORTHERN PIEDMONT REGION.

THE BEST UPPER LEVEL DYNAMICS SHOULD APPROACH OUR REGION AFTER
SUNSET. THIS SHOULD COMBINE WITH THE ONGOING OUTFLOW BOUNDARIES...
AND SURFACE TROUGH AND ALLOW THE HIGHEST POPS WILL SHIFT OVER
CENTRAL NC. THE THUNDERSTORMS WILL LIKELY PERSIST WELL INTO THE
OVERNIGHT HOURS. AN ADDITIONAL WATCH OR AN EXTENSION OF THE CURRENT
ONE IS CERTAINLY POSSIBLE. LOWS TONIGHT SHOULD FALL IN THE MID 60S
WEST AND NORTH... BUT REMAIN 68-70 EAST AND SOUTH.

FOR MONDAY... THE NAM CONTINUED TO TREND SLOWER WITH THE PASSAGE OF
THE SURFACE FRONT MONDAY. MODELS GENERALLY INDICATE A SLOWER FRONTAL
PASSAGE... REACHING RDU/FAY BETWEEN 18Z-21Z... AND PUSHING INTO THE
COASTAL PLAIN LATE AFTERNOON. THIS SUGGESTS THAT THERE MAY BE
ADDITIONAL CONVECTION MONDAY AFTERNOON... AND FURTHER WEST THAN
CURRENTLY FORECAST. HOWEVER... IT IS STILL NOT KNOWN HOW THE
CONVECTION THIS AFTERNOON INTO THE OVERNIGHT HOURS... WILL AFFECT
THE CONVECTIVE POTENTIAL MONDAY. CLOUDINESS AND EXTENSIVE RAIN EARLY
IN THE DAY MAY PREVENT ADDITIONAL SEVERE DEVELOPMENT MONDAY. MORE ON
THIS IN LATER FORECASTS.

FOR NOW... WE WILL CARRY 30-40 POP MONDAY AFTERNOON (HIGHEST RDU/FAY
EASTWARD). WILL PLAY DOWN SEVERE THREAT... UNTIL THE THREAT CAN BE
ASSESSED AGAIN LATER TONIGHT. REGARDLESS... CONVECTION THREAT WILL
SHIFT EAST INTO THE COASTAL PLAIN AND EASTERN SANDHILLS BY LATE
MONDAY AFTERNOON. HIGHS MONDAY WILL BE COOLER... WITH HIGHS ONLY IN
THE MID 80S NW TO AROUND 90 SE. THESE NUMBERS MAY BE TOO HIGH IF
THERE IS EXTENSIVE MORNING CLOUDINESS AND SHOWERS.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 130 PM SUNDAY...

MONDAY NIGHT: AN IMPRESSIVE SHORTWAVE TROUGH ALOFT CURRENTLY OVER
WESTERN MINNESOTA IS FORECAST TO AMPLIFY SOUTHEASTWARD ACROSS THE
TN VALLEY MONDAY... THEN LIFT UP THE EASTERN SLOPES OF THE CENTRAL
APPALACHIANS MONDAY EVENING... WHILE A TRAILING SHORTWAVE TROUGH
WILL QUICKLY DIVE SOUTHEASTWARD ON THE HEELS OF THE FIRST AND
CROSS OUR REGION OVERNIGHT MONDAY. THE MAIN SURFACE COLD FRONT
WILL MOVE EASTWARD TOWARD THE COAST AHEAD OF THE LEAD TROUGH
MONDAY EVENING... AND EXPECT EARLIER CONVECTION AND RESIDUAL LOW
LEVEL MOISTURE TO ACCORDINGLY BE SWEPT EASTWARD WITH THE FRONT. WILL
THEREFORE LINGER A CHANCE POP OVER THE COASTAL PLAIN THROUGH ABOUT
MIDNIGHT.

THE SECONDARY TROUGH ALOFT SHOULD RESULTANTLY DO LITTLE MORE THAN
PROVIDE FOR MID LEVEL LIFT THAT MAY TEMPORARILY ENHANCE MID LEVEL
CLOUDINESS OVERNIGHT. IN THE LOW LEVELS... COLD... DRY ADVECTION
BEHIND THE FRONT WILL USHER IN NOTICEABLY COOLER AND LESS HUMID
AIR INTO OUR REGION BY TUESDAY MORNING. LOWS NEAR 60 NW TO UPPER
60S SE.

TUESDAY AND TUESDAY NIGHT: PREVAILING LOW AND DEEP LAYER WEST TO
NORTHWESTERLY FLOW AND CONSIDERABLE DEEP LAYER DRYING
(CHARACTERIZED BY PRECIPITABLE WATER VALUES FALLING TO AROUND 0.75
INCH OR LESS) IN THE WAKE OF THE TROUGHS ALOFT SHOULD RESULT IN
DRY AND SUNNY/CLEAR CONDITIONS. THE PRESENCE OF THE LOW LEVEL THERMAL
TROUGH SHOULD KEEP HIGH TEMPERATURES ABOUT A CATEGORY BELOW THE 30
YEAR AVERAGE... WITH HIGHS IN THE MID 80S. WITH AN UNSEASONABLY
DRY AIR MASS AND WEAK SURFACE HIGH PRESSURE OVERHEAD... IDEAL
RADIATIONAL COOLING CONDITIONS SHOULD ALLOW LOW TEMPERATURES TO
DIP INTO UPPER 50S TO LOWER 60S BY SUNRISE WEDNESDAY... COOLEST
IN RURAL AREAS.

WEDNESDAY AND WEDNESDAY NIGHT: WEAK SURFACE RIDGING WILL LINGER
OVERHEAD AND WEAKEN DURING THIS PERIOD... WITH CONTINUED STABLE...
DRY... AND MOSTLY SUNNY/CLEAR CONDITIONS EXPECTED. FORECAST LOW
LEVEL THICKNESSES SUGGEST HIGH TEMPERATURES 2 TO 4 DEGREES WARMER
THAN THOSE OF TUESDAY. HIGHS IN THE UPPER 80S... WARMEST SOUTHWEST.
LOW TEMPERATURES GENERALLY IN THE MIDDLE 60S.  -MWS

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 215 PM SUNDAY...

WHILE THE SUBTROPICAL RIDGE MAY NOT EXTEND AS FAR NORTHWESTWARD INTO
THE INTERIOR SOUTHEASTERN US DURING THIS PERIOD AS WAS DEPICTED BY
THE MEDIUM RANGE MODELS YESTERDAY AT THIS TIME... STILL HAVE A HARD
TIME BELIEVING THE NEXT COLD FRONTAL SURGE WILL MAKE IT TO OUR
LATITUDE THIS WEEKEND (SHOWN BY THE 06/12Z 29TH GFS)... IF AT ALL.
THUS... TEMPERATURES THROUGH THE PERIOD SHOULD RUN AT OR ABOUT A
CATEGORY ABOVE CLIMATOLOGY... WITH THE WARMEST DAYS THURSDAY AND
FRIDAY.

PRECIPITATION CHANCES WILL BE SCANT THROUGH MIDDAY FRIDAY...
AS A DRY MID LEVEL SUBSIDENCE INVERSION PERSISTS OVER OUR REGION AND
CAPS MOSTLY DIURNAL CUMULUS. AN INCREASE IN LOW LEVEL MOISTURE
BENEATH A GRADUALLY WEAKENING MID LEVEL CAPPING INVERSION -- AND
CONVERGENCE PROVIDED BY A SHARPENING LEE SIDE TROUGH -- MAY ALLOW AN
ISOLATED THUNDERSTORM TO FORM OVER THE FOOTHILLS OR WESTERN PIEDMONT
FRIDAY AFTERNOON... BUT THIS PROBABILITY STILL APPEARS LESS THAN 15
PERCENT. THEN... INCREASING MOISTURE IN THE COLUMN THIS WEEKEND... A
CONTINUED WEAKENING OF THE CAPPING INVERSION ALOFT AND PRESENCE OF
THE LEE TROUGH SHOULD PROVIDE FOR A CHANCE OF MAINLY DIURNAL SHOWERS
AND THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND.  -MWS

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

AS OF 242 PM SATURDAY...

...SEVERE THUNDERSTORM WATCH FOR ALL TERMINALS THROUGH 01Z/30 JUNE...

SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS THIS
AFTERNOON AND LAST INTO THE EVENING. CONVECTIVE GUSTS TO 50-55KT
POSSIBLE AT EACH TAF SITE THROUGH 01Z. HOWEVER... CHANCE OF THAT
OCCURRING AT ANY ONE GIVEN TERMINAL IS 30 PERCENT. THEREFORE... WE
WILL CARRY A TEMPO WEATHER GROUP FROM 20Z-23Z AT EACH SITE OF 20KT
WITH GUSTS TO 35-45KT IN +TSRA.

THERE WILL STILL BE A CHANCE OF THUNDERSTORMS OVERNIGHT... WITH THE
APPROACH OF THE UPPER LEVEL TROUGH. THIS WOULD MEAN THE POTENTIAL
FOR SCATTERED IFR CIGS/VSBYS IN +TSRA...  WITH CONVECTIVE GUSTS TO
35KT.

THE CHANCE OF STRONG THUNDERSTORMS WILL AGAIN BE FOUND MONDAY
AFTERNOON AND EVENING... MAINLY FROM KRDU TO KRWI/KFAY. WILL NOT
INCLUDE MENTION OF THUNDERSTORMS IN THE TAFS AT THIS JUNCTURE.

OTHERWISE... A DRIER... MORE STABLE AIR MASS WILL ARRIVE TUE AND
LAST THROUGH LATE WEEK. VFR CONDITIONS EXPECTED THROUGH THIS PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH FOR
ALL ZONES THROUGH 900 PM THIS EVENING.
&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...BADGETT
Hazardous weather outlook, Jun 29, 3:30 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EDT SUN JUN 29 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-300900-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
330 PM EDT SUN JUN 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 900 PM...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
CENTRAL NORTH CAROLINA THIS AFTERNOON... AND PERSIST INTO THE
EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE AND PRODUCE
DAMAGING WIND AND POSSIBLY LARGE HAIL. THE MAIN SEVERE WEATHER
THREAT WILL BE FROM LOCALIZED DAMAGING WIND GUSTS FROM WET
MICROBURSTS... AND HAIL UP TO THE SIZE OF PENNIES OR NICKELS.

THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST THROUGH 900 PM...
BUT THE MAIN UPPER SUPPORT MAY NOT ARRIVE OVER MUCH OF CENTRAL NC
UNTIL AFTER SUNSET. THEREFORE... THE CHANCE OF STRONG TO EVEN SEVERE
THUNDERSTORMS MAY PERSIST PAST MIDNIGHT.

FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL WILL POSE WEATHER
HAZARDS WITH ANY OF THE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL STILL BE THE CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AS
THE UPPER TROUGH MOVES OVERHEAD. THE BEST CHANCE APPEARS TO BE OVER
THE EASTERN PIEDMONT AND SANDHILLS... EASTWARD TO THE COAST. THIS IS
WHERE THERE MAY BE ISOLATED SEVERE STORMS MONDAY AFTERNOON.

THE ACTUAL COLD FRONT SHOULD FOCUS THE ACTIVITY AS IT PRESSES
SOUTHEAST ACROSS CENTRAL AND EASTERN NORTH CAROLINA MONDAY
AFTERNOON. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN
THE HOURS OF 200 PM AND 800 PM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH THE STORMS THIS AFTERNOON AND TONIGHT.

BADGETT

In the hours before

Local storm report, Jun 29, 4:03 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
403 PM EDT SUN JUN 29 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     TSTM WND DMG     3 NNE CLINTON           35.04N 78.31W
06/28/2008                   SAMPSON            NC   PUBLIC

            SEVERAL LARGE TREES REPORTED DOWN NEAR ISAAC WEEKS ROAD.

&&

BSD
Special weather statement, Jun 29, 4:18 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT SUN JUN 29 2008

NCZ089-292100-
SAMPSON-
418 PM EDT SUN JUN 29 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 500 PM EDT...

AT 418 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF IVANHOE...OR ABOUT 9 MILES EAST OF ELIZABETHTOWN...
MOVING NORTHEAST AT 33 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...IVANHOE... AND
HARRELLS.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL... AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS.
LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND AWNINGS COULD BE TOSSED AROUND.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD
Special weather statement, Jun 29, 6:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
612 PM EDT SUN JUN 29 2008

NCZ021-022-038-039-300015-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
612 PM EDT SUN JUN 29 2008

...THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
FORSYTH...GUILFORD...DAVIDSON AND RANDOLPH COUNTIES THROUGH 800 PM
EDT...

AT 612 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM KING TO 19 MILES
WEST OF SALISBURY...MOVING EAST AT 22 MPH.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE TRIAD
REGION OF WESTERN NORTH CAROLINA THROUGH 800 PM. GUSTY WINDS OF 40
TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING
CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF
BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED
AROUND.

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:13 PM EDTSevere Thunderstorm WarningRAHSampson47 min
Jun 29, 7:06 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange39 min
Jun 29, 7:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Wake51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.